Flash Flood, Johnson
- When
- June 19, 6:20 PM MST to 9:30 PM MST
- Where
- Johnson County, 10 mi S of Buffalo
- Property damage
- $60,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 44.039, -106.585 (the zone’s center; the record gives no point)
Water reported flowing over Tisdale Road, 10 S of Buffalo. Flood waters washed out a portion of Trabing Road, 6 S of Buffalo.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RIW wrote it up.
Water reported flowing over Tisdale Road, 10 S of Buffalo. Flood waters washed out a portion of Trabing Road, 6 S of Buffalo. Two motorcyclists clung to a fence 6 E of Buffalo, as their motorcycles were washed away. Neither were injured.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 19, 12:46 PM MST, 5 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 146 PM MDT THU JUN 19 2003 .TONIGHT THROUGH SUNDAY NIGHT...SURFACE TROUGH EXTENDS FROM CENTRAL MONTANA TO NORTH CENTRAL WYOMING THIS AFTERNOON WITH MOIST SE FLOW AHEAD OF BOUNDARY AND DRYING SW FLOW PUSHING IN TO THE SW. EARLY AFTERNOON CONVECTION OFF THE HIGHER TERRAIN SHOULD BECOME BETTER ORGANIZED ALONG THIS BOUNDARY LATER THIS AFTERNOON AND EVENING. FRONT MOVING INTO NORTHERN MONTANA LIKELY TO BE PUSHED INTO NORTHERN ZONES TONIGHT AIDED BY LARGER STORMS TO OUR NORTH. THUNDERSTORMS SHOULD END EARLY...AROUND 01Z IN WEST AND CENTRAL ZONES WITH SCATTERED CONVECTION CONTINUING ALONG SURFACE BOUNDARY ALONG AND EAST OF BIG HORN MOUNTAINS. MAIN CONCERN FRIDAY STILL ON FIRE WX SIDE WITH DRY SLOT IN STRONG SW FLOW AHEAD OF APPROACHING PACIFIC FRONT. DO NOT SEE MUCH POTENTIAL FOR DRY TS IN THIS DRY SLOT WITH THUNDERSTORMS CONCENTRATED MAINLY ALONG FRONTAL BOUNDARY ...NEAR A JAC-COD LINE AT 21Z WITH FRONT. FRONT STRETCHES ACROSS NORTHERN BORDER LATER IN AFTERNOON THEN DRIVES ACROSS CENTRAL WYOMING IN THE EVENING. WILL CONFINE FRIDAY POPS ALONG WESTERN AND NORTHERN BORDERS FRIDAY AFTERNOON NEAR FRONT WITH DRY DOWNSLOPING FLOW QUASHING ANY DEVELOPMENT ALONG FRONT ACROSS CENTRAL AND SOUTH. DRY AND COOLER WESTERLY FLOW ON BACK SIDE OF UPPER TROUGH PREVAILS SATURDAY WITH H7 TEMPS IN THE 5C TO 8C RANGE. ETA SHOWS SECONDARY TROUGH MOVING ACROSS SOUTHERN WYOMING LATE SATURDAY NIGHT AND SUNDAY WITH SURFACE HIGH OVER MONTANA PUSHING LIGHT NE FLOW AND MOISTURE INTO EASTERN ZONES WHERE WILL HAVE ISOLATED POPS ON EAST SIDE OF BIG HORN MOUNTAINS. DRY WESTERLY FLOW WITH SLIGHT REBOUND IN TEMPS TO THE WEST. AEM .MONDAY THROUGH THURSDAY...NEW TROUGH BEGINS TO MOVE INTO THE PACNW MONDAY WITH DIFFLUENT FLOW SPREADING INTO MUCH OF THE AREA ALONG WITH CURVED NOSE OF STRONG 110 KT UPPER JET. APPROACH OF UPPER TROUGH WILL PROBABLY KEEP AT LEAST ISOLATED COVERAGE GOING OVERNIGHT MONDAY WITH SCATTERED WESTERN MOUNTAIN COVERAGE. STORMS COULD BECOME QUITE ACTIVE TUESDAY WITH STRONGER JET DYNAMICS AND FRONTAL INTERACTION. WILL INDICATE CHANCE POPS EVERYWHERE WITH HIGHEST POPS IN THE MOUNTAINS. GFS HAS SYSTEM MOVING RIGHT OVER US ON WEDNESDAY WITH CONVECTION CONTINUING. TEMPERATURES WILL BE BELOW NORMAL WITH GUSTY SOUTHWEST WINDS AHEAD OF SYSTEM BEFORE FRONT DROPS DOWN FROM THE NORTH TUESDAY. WILL BEGIN TO BEEF UP POPS FOR THIS TROUGH AS POTENTIAL FOR SIGNIFICANT PRECIPITATION INCREASES. THE MOUNTAINS SHOULD ALSO SEE SNOW FROM THIS SYSTEM WITH H7 TEMPERATURES AT OR BELOW ZERO AT TIMES IN THE NORTHWEST. SKRBAC .RIW...FIRE WEATHER WATCH FOR FRIDAY AFTERNOON AND EVENING FOR SOUTHWEST WYOMING.
WYZ001>020-022>030-201100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 746 AM MDT THU JUN 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A VERY WARM AND DRY SOUTHWEST FLOW WILL DRAMATICALLY INCREASE THE FIRE THREAT ACROSS SOUTHWEST WYOMING ON FRIDAY. THEREFORE...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE SOUTHWEST ZONES FOR FRIDAY AFTERNOON AND EVENING. LOW RELATIVE HUMIDITIES...SOUTHWEST WINDS OVER 25 MPH...TEMPERATURES IN THE UPPER 80S AND DRY LIGHTNING STORMS WILL ALL ADD TO THE FIRE DANGER FRIDAY AFTERNOON AND EVENING. A COLD FRONT WILL SWEEP ACROSS THE AREA FRIDAY NIGHT INCREASING THE THUNDERSTORM THREAT INTO THE WEEKEND...ESPECIALLY THE MOUNTAINS AND AREAS EAST OF THE CONTINENTAL DIVIDE. ANOTHER EVEN MORE VIGOROUS TROUGH WILL APPROACH LATE MONDAY NIGHT AND TUESDAY...SWEEPING ACROSS THE STATE ON WEDNESDAY. THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS WILL EXIST WITH THIS SYSTEM. THE NORTHWEST WILL SEE THE THREAT OF SEVERE THUNDERSTORMS AS EARLY AS MONDAY AFTERNOON WITH MUCH OF AREA POTENTIALLY AT RISK TUESDAY INTO WEDNESDAY. BOTH OF THESE UPCOMING STORM SYSTEMS WILL LIKELY PRODUCE SOME SNOW IN THE MOUNTAINS...ESPECIALLY THE ACROSS THE NORTH AND WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. SKRBAC
The Riverton/Lander radar (KRIW), 187 km away, was scanning. The volume nearest the first event began at 01:21 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2003Every state in 2003This day in weather historyWarnings in Wyoming, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5366557.